MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the afr-00016 impedance mapping system and the sphere 9 catheter in a cardiac ablation procedure, the mapping system experienced a software issue where a labeled tag was dropped instead of the intended electrical tag, a delay in executing the fast remap function, a generator central processing unit (cpu) high usage alert, and a delay in fast remap.The f5 function brought up a window that obstructed the screen, the mouse wheel was unable to scroll in drop-down menus, and the "add tag to anatomy" option was no longer available.Additionally, pulse3 commented on every pulse field lesion, blocking useful tagging.While ablating on the inferior vena cava (ivc) side of the ridge during radiofrequency ablation of the cavotricuspid isthmus (cti), a steam pop was identified by the physician, who could feel, smell, and see the event on intracardiac echocardiography (ice).The lesion graph indicated a drop in temperature and a spike in current halfway through the ablation.The case was completed.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id afr-00016 (serial: (b)(6)); product type: 2004-mapping hardware.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: an image file and the clinical data files were returned and analyzed.Image file review showed a heart on an anatomical map with pulsed field and radiofrequency lesion tags.Clinical data review was completed leveraging the completion of design assessment.The reported incorrect tag label placement behavior is consistent with a known anomaly whereby customer electrical tag presets are initially placed with the incorrect name when tagging.The reported lag behavior during fast remap is consistent with a known anomaly whereby noticeable lag follows certain mapping-related actions throughout a case.The reported "pulse3" comment on every lesion behavior is consistent with a software anomaly whereby the lesion graph comments have preset names prefilled.In conclusion, the reported issue of steam pop was determined to be plausible following data analysis.The catheter was discarded and will not be returned for analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24676388
Report Number3012520654-2026-00108
Device Sequence Number15977996
Product Code QZI
UDI-Device Identifier00763000973391
UDI-Public(01)00763000973391(17)261211(10)0232667198
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0232667198
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/27/2026
04/21/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/23/2026
05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexMale